Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 12, 2018, 6:17 PM CDT for Ellis County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2018, 6:17 PM CDT (23:17 UTC)
- Expired
- Jul 12, 2018, 8:15 PM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
356
WGUS54 KFWD 122317
FFWFWD
TXC139-130115-
/O.NEW.KFWD.FF.W.0003.180712T2317Z-180713T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
617 PM CDT THU JUL 12 2018
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Central Ellis County in north central Texas...
* Until 815 PM CDT..
* At 616 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen east of Palmer. This rainfall will lead to
excessive water runoff and cause flash flooding. Low-lying areas
are most vulnerable to rapidly rising water. Some low-water
crossings may flood and become impassable.
* Some locations that will experience flooding include...
Ennis, Palmer, Italy, Bardwell, Alma and Garrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3210 9683 3218 9692 3250 9664 3255 9653
3251 9650 3251 9651 3250 9650 3248 9651
3243 9648 3241 9644 3235 9645 3233 9643
3233 9639
$$
JLDunn2 follow-up statements
606
WGUS74 KFWD 130008
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
708 PM CDT THU JUL 12 2018
TXC139-130115-
/O.CON.KFWD.FF.W.0003.000000T0000Z-180713T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis TX-
708 PM CDT THU JUL 12 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
CENTRAL ELLIS COUNTY...
At 706 PM CDT, the storms across the warned area continue to weaken
but the threat for flash flooding continues even after the rain
ends. Estimates of up to three inches of rain have already fallen.
This rainfall will lead to excessive water runoff and cause flash
flooding. Low-lying areas are most vulnerable to rapidly rising
water. Some low-water crossings may flood and become impassable.
Some locations that will experience flooding include...
Ennis, Palmer, Italy, Bardwell, Alma and Garrett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3210 9683 3218 9692 3250 9664 3255 9653
3251 9650 3251 9651 3250 9650 3248 9651
3243 9648 3241 9644 3235 9645 3233 9643
3233 9639
$$
JLDunn262
WGUS74 KFWD 130122
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
822 PM CDT THU JUL 12 2018
TXC139-130132-
/O.EXP.KFWD.FF.W.0003.000000T0000Z-180713T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ellis TX-
822 PM CDT THU JUL 12 2018
...THE FLASH FLOOD WARNING FOR CENTRAL ELLIS COUNTY HAS EXPIRED...
The heavy rain has ended but residual flooding may continue for a
few more hours. Please continue to heed any remaining road closures.
LAT...LON 3210 9683 3218 9692 3250 9664 3255 9653
3251 9650 3251 9651 3250 9650 3248 9651
3243 9648 3241 9644 3235 9645 3233 9643
3233 9639
$$
JLDunnWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:19 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 12, 3:19 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 319 PM CDT Thu Jul 12 2018 .SHORT TERM... /Tonight/ The inverted trough will continue its slow progression to the northwest along the southern periphery of the upper level high situated across the Midwest. Due to it's slow movement, there has been little modification to the moisture rich environment that has taken hold of North and Central Texas. As daytime heating decreases this afternoon, expect the showers and storms to dwindle across most of the region. A low level jet is expected to develop across the west, adding to the moisture supply to an already moist environment. With the lift associated with the LLJ, expect additional precipitation to develop during the early morning hours on Friday. Low temperatures will remain in the 70s areawide, with winds out of the southeast between 5-10 mph. Hernandez && .LONG TERM... /Friday through Thursday/ Stronger mid level ridging will begin to build back into the region from the northeast on Friday. We will still hang on to abundant deep layer moisture, but flow throughout the column will being to turn more southerly. We'll hang on to some low PoPs (20%) through the day Friday with activity being widely scattered. Friday should really be the last day of scattered thunderstorms across the entire region as the atmospheric column begins to dry some. On Saturday, stronger ridging will nose into the area and we should begin a period of hot and dry weather into next week. We'll keep some very low rain chances across our far eastern counties Saturday afternoon, but most areas should remain dry with highs near 100 degrees. Flow will continue to veer to the southwest by Sunday with upper ridging remaining in place. This trend will continue through much of next week with highs topping out in the 98 to 103 degree range and little or no chance for rainfall. The upper pattern is forecast to become more amplified across the western U.S. headed into the middle and latter parts of next week. The GFS continues to advertise a fairly robust northwest flow pattern by next Thursday across much of the Plains and a possible front headed into Oklahoma. While it's unclear whether or not better rain chances will accompany this northwest flow, the pattern would support slightly cooler temperatures for next weekend. Dunn && .AVIATION... /Issued 1255 PM CDT Thu Jul 12 2018/ Thunderstorms have developed across the D10 airspace where a subtle boundary from earlier thunderstorms acted as a focus for the initial area of convergence. Additional thunderstorm development is expected through the next several hours. Plentiful moisture, daytime heating and an inverted trough moving westward across North Texas are to blame for the convective development. Given the expected increase in convection, it is likely that all DFW TAF locations will experience some impacts this afternoon. Convection will come to an end around sunset, with VFR continuing through the TAF cycle. Have introduced vicinity thunder in the extended portion of the KDFW TAF as it appears convection will once again develop in the afternoon. Much like today, tomorrow's convection will diminish around sunset. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 76 97 78 98 79 / 20 20 10 5 5 Waco 75 97 75 98 76 / 20 20 10 5 5 Paris 74 94 74 95 75 / 20 20 10 10 5 Denton 75 96 75 98 78 / 20 20 10 5 5 McKinney 75 96 75 97 77 / 20 20 10 5 5 Dallas 78 98 79 99 80 / 20 20 10 5 5 Terrell 75 96 75 97 77 / 20 20 10 10 5 Corsicana 75 95 75 97 75 / 20 20 10 10 5 Temple 73 96 73 97 75 / 20 10 10 5 5 Mineral Wells 74 97 73 98 76 / 30 20 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 12, 3:20 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 320 PM CDT Thu Jul 12 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131245- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 320 PM CDT Thu Jul 12 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the early evening hours across North and Central Texas. Lightning, heavy rain, and gusty winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Storm chances will continue on Friday across the North and Central Texas. For Saturday afternoon, storm chances will be confined to areas east of a Sulphur Springs to Hearne line. No severe weather is anticipated, but lightning, gusty winds and brief heavy rain will remain possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 12, 3:28 PM CDT, 2 hours 49 minutes before
Special Weather Statement National Weather Service Fort Worth TX 328 PM CDT THU JUL 12 2018 TXZ118-122100- Tarrant TX- 328 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TARRANT COUNTY UNTIL 400 PM CDT... At 328 PM CDT, Doppler radar was tracking a strong thunderstorm near Forest Hill. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Worth, Arlington, Forest Hill, Kennedale and Pantego. LAT...LON 3266 9708 3266 9727 3275 9727 3276 9708 TIME...MOT...LOC 2028Z 197DEG 3KT 3271 9723 Hernandez
Special weather statement, Jul 12, 4:19 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
419 PM CDT THU JUL 12 2018
TXZ162-122145-
Leon TX-
419 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 445 PM
CDT...
At 419 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, or 22 miles southeast of Fairfield, moving west at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Buffalo and Jewett.
LAT...LON 3130 9607 3139 9628 3153 9597 3154 9597
3143 9587
TIME...MOT...LOC 2119Z 109DEG 6KT 3145 9595
HernandezSpecial weather statement, Jul 12, 4:24 PM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service Fort Worth TX 424 PM CDT THU JUL 12 2018 TXZ134-122200- Ellis TX- 424 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ELLIS COUNTY UNTIL 500 PM CDT... At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over Red Oak. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lancaster, Waxahachie, Glenn Heights, Red Oak, Ovilla, Oak Leaf and Pecan Hill. LAT...LON 3244 9678 3247 9689 3255 9688 3255 9675 TIME...MOT...LOC 2124Z 197DEG 2KT 3252 9682 Hernandez
Special weather statement, Jul 12, 4:26 PM CDT, 1 hour 51 minutes before
Special Weather Statement National Weather Service Fort Worth TX 426 PM CDT THU JUL 12 2018 TXZ119-122200- Dallas TX- 426 PM CDT THU JUL 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DALLAS COUNTY UNTIL 500 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near Lancaster, moving north at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dallas, Desoto, Lancaster and Hutchins. LAT...LON 3258 9675 3259 9683 3270 9683 3271 9669 TIME...MOT...LOC 2126Z 188DEG 10KT 3265 9678 Hernandez
Special weather statement, Jul 12, 4:37 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
437 PM CDT THU JUL 12 2018
TXZ104-119-120-122200-
Collin TX-Rockwall TX-Dallas TX-
437 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHEASTERN COLLIN
AND NORTHEASTERN DALLAS COUNTIES UNTIL 500 PM CDT...
At 436 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sachse to Sunnyvale. Movement was
northeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dallas, Plano, Garland, Mesquite, Richardson, Rowlett, Wylie,
Rockwall, Balch Springs, Sachse, Seagoville, Murphy, Royse City,
Heath, Fate, Lucas, Sunnyvale, Parker, Farmersville and Mobile City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3311 9630 3286 9637 3281 9642 3281 9652
3272 9652 3267 9658 3298 9682 3315 9630
TIME...MOT...LOC 2136Z 245DEG 7KT 3298 9653 3279 9653
HernandezSpecial weather statement, Jul 12, 5:37 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
537 PM CDT THU JUL 12 2018
TXZ121-122330-
Kaufman TX-
537 PM CDT THU JUL 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR KAUFMAN COUNTY UNTIL 630 PM
CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over
Crandall, or 7 miles east of Seagoville, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Terrell, Seagoville, Forney, Kaufman, Crandall, Combine, Talty, Kemp,
Grays Prairie, Cottonwood, Oak Grove, Post Oak Bend City, Rosser, Oak
Ridge and Lawrence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3236 9619 3236 9645 3239 9644 3241 9644
3244 9648 3253 9651 3255 9652 3281 9652
3281 9630 3284 9629 3284 9619
TIME...MOT...LOC 2237Z 291DEG 11KT 3265 9643
JLDunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:42 PM CDT | Special Weather Statement | FWD | Denton | 33 min |
| Jul 12, 1:03 PM CDT | Areal Flood Advisory | FWD | Denton | 57 min |
| Jul 12, 2:23 PM CDT | Special Weather Statement | FWD | Tarrant | 37 min |
| Jul 12, 2:32 PM CDT | Special Weather Statement | FWD | Grayson | 28 min |
| Jul 12, 2:39 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 34 min |
| Jul 12, 2:53 PM CDT | Special Weather Statement | FWD | Tarrant | 37 min |
| Jul 12, 3:24 PM CDT | Special Weather Statement | FWD | Tarrant | 36 min |
| Jul 12, 3:28 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jul 12, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 51 min |
| Jul 12, 4:19 PM CDT | Special Weather Statement | FWD | Leon | 26 min |
| Jul 12, 4:24 PM CDT | Special Weather Statement | FWD | Ellis | 36 min |
| Jul 12, 4:26 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Jul 12, 4:37 PM CDT | Special Weather Statement | FWD | Rockwall | 23 min |
| Jul 12, 4:43 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Rockwall | 2 hr |
| Jul 12, 5:16 PM CDT | Areal Flood Advisory | FWD | Dallas | 119 min |
| Jul 12, 5:37 PM CDT | Special Weather Statement | FWD | Kaufman | 53 min |
| Jul 12, 5:40 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins | 2 hr |
| Jul 12, 5:55 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Kaufman, Rockwall | 2 hr |
| Jul 12, 6:41 PM CDT | Areal Flood Advisory | FWD | Hunt, Kaufman, Van Zandt | 2 hr |
| Jul 12, 6:52 PM CDT | Special Weather Statement | FWD | Jack | 23 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.